Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Transplant. 2009 Dec;9(12):2845-50. doi: 10.1111/j.1600-6143.2009.02837.x. Epub 2009 Oct 21.

Periostitis secondary to prolonged voriconazole therapy in lung transplant recipients.

Author information

1
Division of Internal Medicine, Department of Medicine, Ronald Reagan University of California Los Angeles Medical Center, Los Angeles, CA, USA.

Abstract

We report five cases of possible drug-induced periostitis associated with long-term use of voriconazole therapy after lung transplantation (LT). The diagnosis of periostitis was made by the documentation of bone pain, elevation of serum alkaline phosphatase and characteristic findings on radionuclide bone imaging in the absence of any identifiable rheumatologic disease. This periostitis appears similar to hypertrophic osteoarthopathy (HOA) but does not meet all criteria for HOA. In all patients, the symptoms resolved rapidly after discontinuation of voriconazole therapy. Awareness of this potential syndrome, which manifests as bone pain, elevated serum alkaline phosphatase and a bone scan suggestive of periostitis, is necessary in LT recipients on long-term voriconazole.

[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center